Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 144, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 22, 2007, 12:30 AM CDT for Burnet County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 22, 2007, 12:30 AM CDT (05:30 UTC)
- Expired
- May 22, 2007, 2:30 AM CDT
- In force
- 2 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Burnet County, TX
The radar
The Ft Hood radar (KGRK), 77 km from the middle of the area, began a volume at 05:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.5 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 452 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1177 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 220531
FFWEWX
TXC053-220730-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1230 AM CDT TUE MAY 22 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BURNET COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 230 AM CDT
* AT 1226 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
THUNDERSTORMS OVER THE WARNED AREA.
* THE STORMS PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3083 9840 3083 9796 3093 9787 3104 9792
3100 9841
$$1 follow-up statement
000
WGUS74 KEWX 220726
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
224 AM CDT TUE MAY 22 2007
TXC053-220734-
BURNET TX-
224 AM CDT TUE MAY 22 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 230 AM CDT FOR BURNET
COUNTY...
LAT...LON 3083 9840 3083 9796 3093 9787 3104 9792
3100 9841
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 22, 12:24 AM CDT, 6 minutes earlier.
Area forecast discussion, May 22, 12:24 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1224 AM CDT TUE MAY 22 2007 .AVIATION... PREVAILING MVFR CIGS WILL CONTINUE UNTIL MID MORNING TUESDAY BEFORE IMPROVING. SCATTERED THUNDERSTORMS ACROSS SOUTH CENTRAL TEXAS WILL CONTINUE UNTIL 09Z...THEN DIMINISH. SCATTERED AFTERNOON THUNDERSTORMS ARE POSSIBLE LATER TUESDAY AS WELL. A MODERATE SOUTHERLY LOW LEVEL FLOW WILL CONTINUE. && .PREV DISCUSSION... /ISSUED 1135 PM CDT MON MAY 21 2007/ UPDATE... AREA NATIONAL WEATHER SERVICE RADARS SHOW AN MCS MOVING EAST ACROSS THE WESTERN HILL COUNTRY WITH ISOLATED SEVERE STORMS NORTH OF BURNET AND SOUTH OF CARRIZO SPRINGS. RADAR TRENDS SUGGEST MCS IS WEAKENING WHILE SEVERE STORMS ARE BEING MAINTAINED. HAVE UPDATED TO INCREASE POPS FOR THE HILL COUNTRY AND ADJACENT AREAS OF SOUTH CENTRAL TEXAS AS WELL AS FAR SOUTHWESTERN AREAS WITH MENTION OF GUSTY WINDS AND LOCALLY HEAVY RAINS. HAVE LET SEVERE THUNDERSTORM WATCH EXPIRE AS MCS HAS WEAKENED. OTHERWISE, ONGOING FORECASTS GENERALLY ON TRACK WITH ONLY MINOR ADJUSTMENTS NEEDED. PREV DISCUSSION... /ISSUED 636 PM CDT MON MAY 21 2007/ AVIATION... THE MOST IMMEDIATE CONCERN IS THE AREA OF TS WEST OF DRT. THESE STORMS ARE HAVING A HARD TIME MOVING TOWARD THE BORDER...BUT THERE WILL BE SOME LIGHTNING AND A GOOD CHANCE FOR RAIN AT DRT UNTIL AROUND 04Z. THERE IS A CHANCE FOR TS AT AUS AND HYI LATER TONIGHT BETWEEN 07 AND O9Z. OTHERWISE CIGS AT THE I-35 AIRPORTS WILL DROP DOWN TO MVFR AFTER 09Z. PREV DISCUSSION... /ISSUED 339 PM CDT MON MAY 21 2007/ DISCUSSION... LATE AFTERNOON HEATING, MID LEVEL COOLING AND THE WEST TEXAS DRY LINE WILL BE THE BREEDING GROUNDS FOR STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. SOME MAY MOVE ACROSS THE EDWARDS PLATEAU, PER SPC DISCUSSION. OTHERWISE, THE SPRING TRANSITION CONTINUES. THE WESTERLIES CONTINUE TO SEND LONG WAVE TROUGHS ACROSS THE U.S. BUT THEY ARE NOT REACHING AS FAR SOUTH AS BEFORE. ALSO THE UPPER RIDGE IS BEGINNING TO NUDGE WESTWARD INTO TEXAS, RESULTING IN A SWITCH FROM CONTINENTAL AIR TO TROPICAL AIR. THE PREVIOUSLY ANNOUNCED WEAK COLD FRONT DUE TO ENTER THE HILL COUNTRY THURSDAY IS NOW NOT GOING TO MAKE IT THAT FAR SOUTH. BY FRIDAY THE UPPER HIGH IS PROGGED TO HAVE A GOOD HOLD ACROSS THE EASTERN 2/3RD OF THE U.S. WITH ATMOSPHERIC WINDS FROM THE EAST AND SOUTHEAST. THIS WOULD SEND A TROPICAL AIRMASS ACROSS SOUTH CENTRAL TEXAS FRIDAY AND SATURDAY WITH NOCTURNAL AND SEABREEZE SHOWERS. THE TROPICAL TAP SHUTS OFF SUNDAY WITH MAX TEMPS RETURNING TO NORMAL LEVELS OF NEAR 90. HOWEVER, IF THE TROPICAL TAP DOES NOT DEVELOP, CLOUD COVER/SHOWERS WILL BE SEVERELY LIMITED AND TEMPS WILL RETURN TO ABOVE NORMAL LEVELS. POP-WISE, SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE PICTURE OVER THE NEXT SEVERAL DAYS DUE TO MINOR DISTURBANCES TRAVERSING THE REGION THROUGH THURSDAY. THEN A SWITCH TO TROPICAL SHOWERS AND THUNDERSTORMS AFFECTING THE EASTERN HALF LATER IN THE WEEK. BY WEEKS END, SHOWER AND THUNDERSTORM ACTIVITY WILL BE LIMITED BY LOWERING P.W.S AND LACK OF SURFACE BASED FOCUS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 71 88 70 86 69 / 20 20 10 20 20 AUSTIN BERGSTROM INTL AIRPORT 71 87 70 86 65 / 20 20 10 20 20 DEL RIO INTL AIRPORT 72 91 72 87 72 / 10 - 10 10 20 SAN ANTONIO INTL AIRPORT 71 87 70 85 67 / 10 10 10 20 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 03/11
Hazardous weather outlook, May 21, 3:27 PM CDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 327 PM CDT MON MAY 21 2007 TXZ171>173-183>194-202>209-217>225-228-221200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 327 PM CDT MON MAY 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORM WATCH 284 IS IN EFFECT UNTIL 11 PM CDT...FOR VAL VERDE...EDWARDS AND KINNEY COUNTIES. SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS IN MEXICO AND MOVE TOWARDS THE RIO GRANDE. THE MAIN THREAT FROM THESE SEVERE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGHOUT THE PERIOD. ON THURSDAY A WEAK COLD FRONT WILL MOVE INTO THE REGION AND CAUSE SCATTERED SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED OVER THE RIO GRANDE PLAINS THIS EVENING.
In the hours before
Special weather statement, May 21, 7:56 PM CDT, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 756 PM CDT MON MAY 21 2007 TXZ183-220200- VAL VERDE- INCLUDING THE CITY OF...DEL RIO 756 PM CDT MON MAY 21 2007 A LINE OF STRONG THUNDERSTORMS WILL MOVE INTO WESTERN VAL VERDE BY 8 PM. THIS LINE IS MOVING TOWARD THE EAST AT 25 MPH. THUNDERSTORMS WITHIN THE LINE ARE CAPABLE OF PRODUCING HAIL UP TO ONE HALF INCH AND WIND GUSTS UP TO 35 MPH. THERE WILL ALSO BE FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH THESE STORMS. RAINFALL TOTALS WILL BE AROUND ONE INCH WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THESE STORMS WILL MOVE ACROSS A LINE FROM PANDALE TO LANGTRY BY 8:30 PM AND THEN JUNO TO COMSTOCK BY 9 PM.
Special weather statement, May 21, 10:56 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1056 PM CDT MON MAY 21 2007 TXZ184-185-202-203-220600- EDWARDS-REAL-KINNEY-UVALDE- INCLUDING THE CITIES OF...ROCKSPRINGS...LEAKEY...BRACKETTVILLE... UVALDE 1056 PM CDT MON MAY 21 2007 A LINE OF STRONG THUNDERSTORMS WILL MOVE EASTWARD AT 25 MPH. THESE STORMS ARE CAPABLE OF PRODUCING HAIL UP TO ONE HALF INCH...WIND GUSTS UP TO 35 MPH...FREQUENT LIGHTNING... AND HEAVY RAIN. RAINFALL TOTALS WILL BE UP TO ONE INCH.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 9:04 PM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| May 21, 9:26 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 64 min |
| May 21, 9:36 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 54 min |
| May 21, 10:26 PM CDT | Flash Flood Warning | EWX | Burnet | 2 hr |
| May 21, 10:32 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 43 min |
| May 21, 10:45 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick | 60 min |
| May 21, 11:15 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 30 min |
| May 21, 11:48 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 27 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.